Tremor and neurotoxicity of tacrolimus and other immunosuppressant treatments in kidney transplanted patients.

Data inizio
15 gennaio 2018
Durata (mesi) 
24
Dipartimenti
Neuroscienze, Biomedicina e Movimento
Responsabili (o referenti locali)
Tinazzi Michele

Although the introduction of Tacrolimus (TAC) in the immunosuppressive management of transplantation represented a step forward for the prophylaxis of rejection, it associates with several neurological side effects including tremor. Despite previous works mentioned such complication, there are no systematic studies on this and the mechanisms thereby tremor occurs remain unclear, hampering rational therapeutic approaches. Development of tremor in such patients has clear functional implications and aggravates indirect costs related to lost productivity. Our aims are: 1) to define the frequency and characteristics of tremor in transplanted patients on different immunosuppressant regimens, including TAC; 2) to investigate tremor mechanisms, testing the hypotheses of whether TAC-associated tremor generates centrally or relates to peripheral factors; and 3) to address whether tremor relates to impaired levels of certain neuroprotective cytokines that are modulated by calcineurin inhibitors (Bechstein Transpl Int. 2000, Walker et. al., Neurol. Clin. 1988, Ghamdi et. al., Kidney Dis. Transplant 1999).

Partecipanti al progetto

Michele Tinazzi
Professore ordinario

Attività

Strutture